MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section b3: date of event: exact date is unknown/not provided.Best estimate date is on or prior to apr 19, 2024.Section d6a: if implanted, give date: not applicable, there is no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, there is no indication that the lens was implanted.Hence, not explanted.Section e1: initial reporter last name: information unknown/not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The customer provided photos of an intraocular lens (iol) with showing lens with part of the stem severed (lens and haptic were damaged).No further information was provided.
 
Additional Manufacturer Narrative
Additional information: no suspect product was received; however, a customer photo was provided and evaluated.The photo displays the suspect lens, and it can be observed to be torn.A portion of one haptic can also be observed to be detached.Due to no product being received, no further evaluation could be performed and no further issues could be identified.The complaint issue "lens damaged" was not identified during photo evaluation.The observed "iol torn" is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that the date (apr 19, 2024) was inadvertently entered in the section "g3 - date received by manufacturer" of the initial mdr report, which is incorrect.The correct date received by manufacturer that should have been entered is "apr 18, 2024".Also, it was noted that the device code "1261 - material fragmentation" was inadvertently not entered in the initial mdr report; therefore, the information has been corrected in this supplemental mdr report.The following fields were updated accordingly: section g3: date received by manufacturer: apr 18, 2024.Section h6: device code(s): 1261 - material fragmentation.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Additional information/corrected data: the following information was corrected/updated accordingly when product.Investigation was updated: conclusion: the complaint issue "haptic detached" was identified during photo evaluation.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19307517
Report Number3012236936-2024-000139
Device Sequence Number6380919
Product Code HQL
UDI-Device Identifier05050474531826
UDI-Public(01)05050474531826(17)270805
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000255
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer05/20/2024
06/10/2024
06/17/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/08/2024
06/10/2024
06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown